Alert archive / Oklahoma / River Flood Watches in 2016

River Flood Watch 2, NWS Tulsa, OK

March 7, 2016Adair County, Oklahoma

NWS Tulsa, OK issued this river flood watch at Mar 7, 2016, 4:06 PM CST for Adair County, Oklahoma. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2016, 4:06 PM CST (22:06 UTC)
Expired
Mar 8, 2016, 1:14 PM CST
In force
21 hr
Issued by
NWS Tulsa, OK
Flood severity
None

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

439 
WGUS64 KTSA 072206
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
406 PM CST MON MAR 7 2016

...The National Weather Service in Tulsa has issued a Flood Watch for
the following rivers in Oklahoma...

  Illinois River near Watts affecting Adair County
  Illinois River near Tahlequah affecting Cherokee County
  Poteau River near Poteau affecting Le Flore County
  Poteau River near Panama affecting Le Flore County
  Kiamichi River near Antlers affecting Pushmataha County
  
OKC001-091006-
/O.NEW.KTSA.FL.A.0002.160307T2206Z-160311T2200Z/
/WTTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
406 PM CST MON MAR 7 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Illinois River near Watts
* until Friday afternoon.
* At  3:00 PM Monday, the stage was 4.1 feet.
* Flood stage is 13.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. Moderate or higher flooding is possible.
  Listen for later forecasts and possible warnings.

$$

OKC021-091005-
/O.NEW.KTSA.FL.A.0003.160307T2206Z-160312T2200Z/
/TALO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
406 PM CST MON MAR 7 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Illinois River near Tahlequah
* until Saturday afternoon.
* At  3:00 PM Monday, the stage was 5.7 feet.
* Flood stage is 11.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. Moderate or higher flooding is possible.
  Listen for later forecasts and possible warnings.

$$

OKC079-091005-
/O.NEW.KTSA.FL.A.0004.160307T2206Z-160311T2202Z/
/PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
406 PM CST MON MAR 7 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Poteau River near Poteau
* until Friday afternoon.
* At  3:00 PM Monday, the stage was 6.8 feet.
* Flood stage is 24.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. Moderate or higher flooding is possible.
  Listen for later forecasts and possible warnings.

$$

OKC079-091005-
/O.NEW.KTSA.FL.A.0005.160307T2206Z-160312T2203Z/
/PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
406 PM CST MON MAR 7 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Poteau River near Panama
* until Saturday afternoon.
* At  3:30 PM Monday, the stage was 12.9 feet.
* Flood stage is 29.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. Moderate or higher flooding is possible.
  Listen for later forecasts and possible warnings.

$$

OKC127-091005-
/O.NEW.KTSA.FL.A.0006.160307T2206Z-160311T2203Z/
/ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
406 PM CST MON MAR 7 2016

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Kiamichi River near Antlers
* until Friday afternoon.
* At  3:30 PM Monday, the stage was 7.5 feet.
* Flood stage is 25.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. Moderate or higher flooding is possible.
  Listen for later forecasts and possible warnings.

$$
2 follow-up statements
671 
WGUS64 KTSA 081527
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
927 AM CST TUE MAR 8 2016

...The Flood Watch is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County

...The Flood Watch continues for the following rivers in Oklahoma...

  Illinois River near Watts affecting Adair County
  Illinois River near Tahlequah affecting Cherokee County
  Poteau River near Poteau affecting Le Flore County
  Kiamichi River near Antlers affecting Pushmataha County

OKC079-100327-
/O.CON.KTSA.FL.A.0004.000000T0000Z-160311T2202Z/
/PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
927 AM CST TUE MAR 8 2016

The Flood Watch continues for
  The Poteau River near Poteau
* until Friday afternoon.
* At  9:00 AM Tuesday, the stage was 7.4 feet.
* Flood stage is 24.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. Moderate flooding is possible. Listen 
  for later forecasts and possible warnings.


$$

OKC079-081557-
/O.CAN.KTSA.FL.A.0005.000000T0000Z-160312T2203Z/
/PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
927 AM CST TUE MAR 8 2016

The Flood Watch is cancelled for
  The Poteau River near Panama
  and has been replaced by a Flood Warning.
* At  8:30 AM Tuesday, the stage was 13.0 feet.
* Minor flooding is forecast at this time.
* Forecast...The river is expected to rise above flood stage by 
  Wednesday evening. Therefore the Flood Watch is cancelled for this 
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for further 
  information.


$$

OKC001-100326-
/O.CON.KTSA.FL.A.0002.000000T0000Z-160311T2200Z/
/WTTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
927 AM CST TUE MAR 8 2016

The Flood Watch continues for
  The Illinois River near Watts
* until Friday afternoon.
* At  8:00 AM Tuesday, the stage was 4.2 feet.
* Flood stage is 13.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. A Flood Advisory is currently in effect,
  but moderate flooding is still possible. Listen for later 
  forecasts and possible warnings.


$$

OKC021-100326-
/O.CON.KTSA.FL.A.0003.000000T0000Z-160312T2200Z/
/TALO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
927 AM CST TUE MAR 8 2016

The Flood Watch continues for
  The Illinois River near Tahlequah
* until Saturday afternoon.
* At  8:00 AM Tuesday, the stage was 5.7 feet.
* Flood stage is 11.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. A Flood Advisory is currently in effect,
  but moderate or higher flooding is still possible. Listen for later
  forecasts and possible warnings.


$$

OKC127-100326-
/O.CON.KTSA.FL.A.0006.000000T0000Z-160311T2203Z/
/ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
927 AM CST TUE MAR 8 2016

The Flood Watch continues for
  The Kiamichi River near Antlers
* until Friday afternoon.
* At  8:30 AM Tuesday, the stage was 7.0 feet.
* Flood stage is 25.0 feet.
* Forecast...Flood stage may be exceeded in the next few days if 
  expected rainfall occurs. Minor to moderate flooding is possible. 
  Listen for later forecasts and possible warnings.


$$
418 
WGUS64 KTSA 081914
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
114 PM CST TUE MAR 8 2016

...The Flood Watch is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County
  Illinois River near Tahlequah affecting Cherokee County

OKC001-081944-
/O.CAN.KTSA.FL.A.0002.000000T0000Z-160311T2200Z/
/WTTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
114 PM CST TUE MAR 8 2016

The Flood Watch is cancelled for
  The Illinois River near Watts
  and has been replaced by a Flood Warning.
* At 12:00 PM Tuesday, the stage was 4.2 feet.
* Forecast...The river is forecast to rise above flood stage by 
  Wednesday morning. Therefore the Flood Watch is cancelled for this 
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for further 
  information.


$$

OKC021-081944-
/O.CAN.KTSA.FL.A.0003.000000T0000Z-160312T2200Z/
/TALO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
114 PM CST TUE MAR 8 2016

The Flood Watch is cancelled for
  The Illinois River near Tahlequah
  and has been replaced by a Flood Warning.
* At 12:00 PM Tuesday, the stage was 5.7 feet.
* Forecast...The river is forecast to rise above flood stage by late 
  Wednesday evening. Therefore the Flood Watch is cancelled for this 
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for further 
  information.


$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood watch went out at Mar 7, 3:06 PM CST, 1 hour earlier.

Area forecast discussion, Mar 7, 3:06 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
306 PM CST MON MAR 7 2016

.DISCUSSION...
Showers with embedded thunderstorms will continue spreading into
Eastern Oklahoma this afternoon into the evening hours. A few of
these storms could be strong with a marginal severe hail threat.
Storms are expected to remain elevated which will keep any
potential tornado threat low but this will continue to be
monitored this evening.

Active weather pattern will continue for much of the week as a
series of upper level waves traverse the area ahead of main upper
low, which will move across Baja and into Mexico Tuesday and
Wednesday, before lifting north into Deep South Texas by
Thursday. Multiple rounds of heavy rainfall will be possible
across portions of Southeast Oklahoma and Northwest Arkansas
during this time and a flash flood watch has been issued Tuesday
night through Thursday.

In addition to the heavy rain threat, severe weather will also be
possible Tuesday and to a lesser extent Wednesday. Operational
models continue with poor run to run consistency concerning specific
timing of thunderstorms, however it appears best chance will be on
Tuesday across far Southeast oklahoma where instability will be
the highest. Depending on exact track of main upper low, heavy
rainfall threat could continue into the day Friday and therefore
portions of the flash flood watch may need to be extended.
Precipitation chances will begin to decrease by Saturday as upper
low finally lifts northeast of the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  68  57  66 /  80  90  80  90
FSM   59  69  60  66 /  90  90  90  90
MLC   63  69  59  67 /  90  90  80  90
BVO   57  68  54  67 /  60  90  80  90
FYV   60  66  57  66 /  90  90  90  90
BYV   56  68  57  66 /  80  90  90  90
MKO   59  67  58  65 /  90  90  80  90
MIO   60  68  56  66 /  70  90  80  90
F10   61  68  57  68 /  90  90  80  90
HHW   61  71  60  64 /  90  90  90  90

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from Tuesday evening through Thursday
     afternoon for OKZ049-053-069-072-074>076.

AR...Flash Flood Watch from Tuesday evening through Thursday
     afternoon for ARZ010-011-019-020-029.

&&

SHORT TERM...07
LONG TERM....12
Hazardous weather outlook, Mar 7, 12:55 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CST MON MAR 7 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CST MON MAR 7 2016

...THUNDERSTORMS...A FEW SEVERE...HEAVY RAIN AND POSSIBLE FLOODING
ON TAP THIS WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 4-5 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 6 PM.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 6 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORM ACTIVITY ACROSS NORTHERN TEXAS EARLY THIS AFTERNOON
WILL CONTINUE TO EXPAND NORTH INTO EASTERN OKLAHOMA DURING THE
AFTERNOON AND INTO THE EVENING HOURS AND EVENTUALLY INTO NORTHWEST
ARKANSAS LATER TONIGHT. THE INITIAL STORMS WILL HAVE THE GREATEST
POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE MAIN HAZARDS BEING
LARGE HAIL TO HALF DOLLAR SIZE AND DAMAGING WINDS. THERE WILL ALSO
BE AT LEAST A VERY SLIM TORNADO THREAT...IF ANY THUNDERSTORMS CAN
BECOME SURFACE BASED. INSTABILITY WILL BE LACKING BUT IMPRESSIVE
LOW-LEVEL SHEAR WILL BE SUPPORTIVE OF ROTATING UPDRAFTS. THE PRIMARY
SEVERE WEATHER THREAT SHOULD BE ACROSS EASTERN OKLAHOMA THROUGH THE
LATE AFTERNOON AND EVENING HOURS.

THE SEVERE WEATHER THREAT IS EXPECTED TO DECREASE LATER THIS EVENING
AND OVERNIGHT ALTHOUGH LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING
WILL BE POSSIBLE.

SOUTH WINDS WILL GUST IN THE 30 TO 40 MPH RANGE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE AFTERNOON...STRONGEST
ACROSS NORTHEAST OKLAHOMA. THE STRONG WINDS WILL AT LEAST WARRANT A
LIMITED FIRE DANGER...THOUGH INCREASING LOW LEVEL MOISTURE AND
RAIN CHANCES WILL EVENTUALLY SUPPRESS THIS THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY
RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN THIS WEEK WILL BRING DAILY THUNDERSTORM
CHANCES...SOME SEVERE WEATHER POTENTIAL AND A HEAVY RAIN/FLOOD
THREAT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE ON
TUESDAY ACROSS EASTERN OKLAHOMA AS A FRONTAL BOUNDARY MOVES INTO
THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS. HEAVY RAIN AND FLOODING POTENTIAL WILL INCREASE TUESDAY
NIGHT INTO WEDNESDAY FROM SOUTHEAST OKLAHOMA INTO NORTHWEST
ARKANSAS AS THE FRONTAL BOUNDARY STALLS AND INTERACTS WITH AN
UPPER LEVEL LOW PRESSURE OVER NORTHERN MEXICO. THUNDERSTORM
CHANCES WILL CONTINUE FOR THE LATTER HALF OF THE WEEK AS A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTH.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:33 PM CSTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 10 more49 hr
Mar 7, 4:06 PM CSTRiver Flood WatchTSACherokee21 hr
Mar 7, 4:06 PM CSTRiver Flood WatchTSALeFlore22 hr
Mar 7, 4:06 PM CSTRiver Flood WatchTSALeFlore17 hr
Mar 7, 4:06 PM CSTRiver Flood WatchTSAPushmataha39 hr

Nearby

River Flood Watches in Oklahoma, 2016Every river flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.